Alert archive / Nebraska / Wind Advisories in 2005
Wind Advisory 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Dec 15, 2005, 3:20 AM MST for 6 counties in Nebraska. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2005, 3:20 AM MST (10:20 UTC)
- Expired
- Dec 15, 2005, 3:43 PM MST
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 131 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2181 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 151020 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 320 AM MST THU DEC 15 2005 NEZ003-019>021-054-055-151800- /O.NEW.KCYS.WI.Y.0012.051215T1020Z-051216T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 320 AM MST THU DEC 15 2005 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG AND GUSTY WINDS WILL CONTINUE TODAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL PERSIST THROUGH MID- AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS EXCEEDING 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION TODAY. $$
2 follow-up statements
000 WWUS75 KCYS 151755 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MST THU DEC 15 2005 NEZ003-019>021-054-055-160000- /O.CON.KCYS.WI.Y.0012.000000T0000Z-051216T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1055 AM MST THU DEC 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS MUCH OF THE WESTERN NEBRASKA PANHANDLE UNTIL LATE AFTERNOON. SUSTAINED SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. A WIND ADVISORY MEANS THAT WIND GUSTS EXCEEDING 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION TODAY. $$ JLH
000 WWUS75 KCYS 152243 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 343 PM MST THU DEC 15 2005 NEZ003-019>021-054-055-152345- /O.CAN.KCYS.WI.Y.0012.000000T0000Z-051216T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 343 PM MST THU DEC 15 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY THAT INCLUDED MUCH OF THE WESTERN NEBRASKA PANHANDLE. NORTHWEST WINDS HAD DECREASED TO 20 TO 35 MPH AS OF 3 PM. THE WINDS ARE EXPECTED TO LOWER EVEN MORE TO 15 TO 25 MPH BY 5 PM AND THEN TO 10 TO 15 MPH BEFORE MIDNIGHT. $$ JLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 15, 2:40 AM MST, 40 minutes earlier.
Area forecast discussion, Dec 15, 2:40 AM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
240 AM MST THU DEC 15 2005
.SHORT TERM..THROUGH FRIDAY NIGHT...STRONG NORTHWEST WINDS WILL
CONTINUE TODAY CAUSING BLUSTERY CONDITIONS TO PERSIST. WITH AN
UPPER LOW ROTATING OVER THE UPPER MIDWEST...OUR FORECAST AREA WILL
SEE OCCASIONAL LOBES OF ENERGY ROTATE AROUND THE BACK SIDE OF THIS
FEATURE. THE FIRST ONE WILL MOVE THROUGH THE PANHANDLE THIS
MORNING. THIS WILL KEEP WINDS UP AND ANOTHER WIND ADVISORY WILL BE
ISSUED SHORTLY. THIS CHUNK OF VORTICITY RACES SOUTHEAST THIS
AFTERNOON AND WINDS WILL SUBSIDE QUICKLY AROUND SUNSET. NEXT PIECE
OF ENERGY AFFECTS THE CWA TOMORROW AND IT WILL SPREAD CLOUDS AND A
FEW SNOW SHOWERS ACROSS THE AREA...WITH BEST CHANCE OF SNOW WEST
OF THE LARAMIE RANGE. IT WILL ALSO PROVIDE SOME SLIGHTLY COLDER
AIR BUT SOME CONSOLATION WILL BE LIGHTER WINDS.
.LONG TERM...SAT/SUN WILL BE COLD DAYS WITH POLAR VORTEX ACROSS THE
NRN/CNTRL PLAINS. RELATIVELY LIGHT WINDS WILL MAKE THE COLD MORE
TOLERABLE. CHANCE OF SNOW SHOWERS WITH CYCLONIC FLOW ALOFT. WARMING
TREND MON/TUE WITH UPPER TROF MOVING AWAY AND NW FLOW ENSUING.
WARMING WILL BE TEMPERED BY NWLY FLOW ALOFT. SEASONABLE TEMPERATURES
ON WED PER THICKNESS TRENDS. GFS LOOKS TOO OVERDONE ON CLOUDS AND
QUANTITATIVE PRECIPITATION FORECAST WED AS IS ITS TENDENCY...THUS
WILL KEEP IT DRY. RUBIN
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY UNTIL 5 PM THURSDAY FOR NEZ003-NEZ019-NEZ020-
NEZ021-NEZ054-NEZ055.
&&
SHORT TERM...POMEROYHazardous weather outlook, Dec 14, 4:39 PM MST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 439 PM MST WED DEC 14 2005 NEZ001>003-019>021-054-055-WYZ059>070-151200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 439 PM MST WED DEC 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...REST OF TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in Nebraska, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.